Remicade and being tired

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Brian84
Regular Member


Date Joined Mar 2005
Total Posts : 455
   Posted 10/6/2017 7:19 AM (GMT -6)   
Is anyone else so tired that they struggle to stay awake during the day. My whole body is tired. I can fall asleep anywhere if I am not trying to stay awake. I started getting into the bad habit of 5 hour energy and other energy drinks and they barely do anything. I can drink one and go right to sleep. I've been to a few different doctors and keep bringing this up. They do blood work and everything comes back normal. Could this possibly be from the remicade?

scifigal2k
Veteran Member


Date Joined May 2012
Total Posts : 3257
   Posted 10/6/2017 8:20 AM (GMT -6)   
What blood work have they done? You need to go in-depth into your vitamin levels. I'm on Remicade and tired a LOT, and most of it has to do with absorption issues.
"For this thing I besought the Lord thrice that it depart from me. He said, My grace is sufficient for thee: for my strength is made perfect in weakness. Most gladly therefore will I rather glory in my infirmities; I take pleasure in infirmities, reproaches, necessities, persecutions, distresses, for when I am weak, then am I strong" 2 Cor

Brian84
Regular Member


Date Joined Mar 2005
Total Posts : 455
   Posted 10/6/2017 8:48 AM (GMT -6)   
CBC W/ DIFF & PLATELETS
C-REACTIVE PROTEIN
COMPREHENSIVE METABOLIC PANEL
C-REACTIVE PROTEIN
THYROXINE .
TRIIODOTHYRONINE
THYROTROPIN
These are the latest. I also had b12 tested and it was within range. I do have an ostomy and crohns. I did not mention that.

scifigal2k
Veteran Member


Date Joined May 2012
Total Posts : 3257
   Posted 10/6/2017 1:18 PM (GMT -6)   
I think you need to get your vitamin levels checked as well.
"For this thing I besought the Lord thrice that it depart from me. He said, My grace is sufficient for thee: for my strength is made perfect in weakness. Most gladly therefore will I rather glory in my infirmities; I take pleasure in infirmities, reproaches, necessities, persecutions, distresses, for when I am weak, then am I strong" 2 Cor

Brian84
Regular Member


Date Joined Mar 2005
Total Posts : 455
   Posted 10/6/2017 9:46 PM (GMT -6)   
I think I have absorbtion issues too. I have an ostomy and when I eat or drink something it comes out in minutes. They said that if I had absorbtion issues I would not have gained weight. I don't get it.

NiceCupOfTea
Veteran Member


Date Joined Jan 2010
Total Posts : 9922
   Posted 10/7/2017 8:58 AM (GMT -6)   
The stuff which comes out a few minutes after eating/drinking something is stuff that's already been going through your bowels for a few hours - most likely the contents of the previous meal. Eating causes peristalsis - intestinal contractions - which in turns often prompts people to have a BM or, in your case, output from your stoma.

If you have gained weight, then malabsorption isn't an issue.

The fatigue I can't explain, I'm sorry. Does it vary at all? Is it worse or better in the first few days after the infusion, or worse/better as you get closer to your next infusion?

This is a bit of a long shot, but you aren't tapering off pred or have recently come off pred, have you? Steroid withdrawal can cause crazy fatigue if you have been on steroids for long enough to become steroid dependent. Also, what other meds are you on? There are many meds which can make you groggy or tired.

There is a possibility you could be dehydrated, so try upping your fluid intake, but not just plain water. Get some electrolytes in there as well. You can buy oral rehydration solutions from pharmacies, or google recipes online and make your own solution for pennies/cents. Or buy an overpriced sports drink or coconut water and add a quarter of a teaspoon of salt. I doubt that will solve your fatigue on its own, but it might give you a lift if you were dehydrated without realising it.

Finally, has your iron levels been tested? CBC should have covered that really, but just double check with your doctor that it has. Not just haemoglobin, but ferritin as well - ferritin is the marker for iron storage. You can have normal haemoglobin, but depleted iron stores. If so, you will need iron supplementation in the form of oral iron or an iron infusion to build them up again.

Get vit D checked out as well. And start taking a vit D supplement if that's low.

Good luck - I hope you can find an answer or a solution. Fatigue is one of the trickiest things to diagnose and treat, as it's a symptom of so many conditions :/
Dx Crohn's in June 2000. (Yay skull)
Tried: 5-ASAs, azathioprine, 6MP, Remicade, methotrexate, Humira, diets.
1st surgery 20/2/13 - subtotal colectomy with end ileostomy.
2nd surgery 10/7/15 - ileorectal anastomosis. Stoma reversed and ileum connected to the rectum.
Current status: Chronic flare. Do I have any other kind?
Current meds: 50mg 6MP; Entyvio (started 3/11/16)

Dale B
Regular Member


Date Joined Mar 2013
Total Posts : 54
   Posted 10/7/2017 11:54 AM (GMT -6)   
I can relate to the fatigue issue. After my first dose of Remicade I had lots of energy for about one week then it went away. I figured my energy level would increase again right after my second infusion but it didn't happen. I am now to the point where I am tired as soon as I wake up in the morning. For me fatigue is one of the biggest issues I have as it changes your total outlook on life.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 20, 2017 7:19 PM (GMT -6)
There are a total of 2,885,018 posts in 316,546 threads.
View Active Threads


Who's Online
This forum has 157648 registered members. Please welcome our newest member, Mr.Scott.
394 Guest(s), 8 Registered Member(s) are currently online.  Details
Lapis_29, mattamx, netsavy006, mikeb2308, dacarte3, Mrseaglea, Stevez, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer